Georgia, 2020

Damaging Wind in Georgia, November 26, 2020

November 26, 2020 · NWS TAE · 1 event in 1 county or zone

A marginally severe storm moved through Early county ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A marginally severe storm moved through Early county ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 26, 10:49 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 26, 10:49 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1049 AM EST Thu Nov 26 2020

.UPDATE...

Current progression of storms on radar and satellite imagery
suggest the forecast is on track. Temperatures across the area are
also spot on with current values forecasted for this time. No
changes are necessary at this time.

&&

.PREV DISCUSSION [619 AM EST]...

.NEAR TERM [Through Friday]...

The main concerns are the fog potential this morning and
again on Friday morning, multiple rounds of showers over
the next couple of days, as well as thunderstorms today.

A weak cold front will move slowly toward the area today
and stall across the region tonight into Friday. This will
maintain PoPs of 30-50 pct for all but the SE FL Big Bend
where it will remain somewhat drier. Average rainfall thru
Friday will be around one-half of an inch, with localized
amounts in excess of one inch.

With the front nearby, including sufficient instability and
lift, thunderstorms are likely today, mainly from Valdosta
to Tallahassee and northwest. Mixed Layer CAPE is modeled
up to 1k J/kg, along Bulk Shear up to 35 kt, so organization
into line segments is possible. Low to mid-level lapse
rates are rather steep up to 7 C/km, and a dry intrusion
aloft will boost Downdraft CAPE. There is the potential for
isolated wind gusts of around 40 mph from this morning into
the evening hours, so pay close attention if outdoors.
Cannot rule out some small hail as well, but gusty winds
are the primary concern.

Expect some areas of fog this morning from the Flint River
Valley to Interstate 10 and points northwest - encompassing
portions of the western FL Panhandle, SE AL, and SW GA. As
the front stalls across the region tonight, parameters are
more favorable for areas of fog across much of the region.

Temperatures will remain in the 70s to around 80 for highs,
with lows in the mid-60s through Friday, well above average
for this time of year. The humidity will also stick around,
remaining at uncomfortable levels.

.SHORT TERM [Friday Night Through Saturday Night]...

Aforementioned cold front will slowly drift southward through the
CWA Friday night and into the Gulf waters Saturday as a 1027mb
surface high scoots through the Ozarks into the Midwest. Best
rain chances Friday night will be located through the northern
half of the CWA then transition to the Gulf waters Saturday.
Chances will be on the decline Saturday as better lift moves away
from the area.

Further upstream, attention turns to a cutoff upper low moving
through the desert southwest Friday night into the Red River
valley Saturday night. Models are in good agreement developing an
area of low pressure off the middle Texas coast Saturday and
lifting it northeastward toward southern Louisiana by daybreak
Sunday. Showers will begin to move into our western panhandle
counties while the surface front remains pinned just offshore.

.LONG TERM [Sunday Through Thursday]...

The upper low over the Red River will phase in with a southeast
moving shortwave trough through the Plains late Sunday into
Monday. The surface low will strengthen as it moves northeast from
southern Louisiana Sunday morning to the southern Appalachians
Monday morning. As it moves northeast, it will bring the front
over the northern Gulf back north as a warm front. Mid 50
dewpoints Sunday morning south of I-10 will be replaced by mid 60
dewpoints Sunday afternoon and night ahead of the trailing cold
front. There will be a narrow corridor of 300-500 J/kg MLCAPE
juxtaposed with 50-60 knots of bulk shear late Sunday afternoon
into the overnight hours. Therefore, there is a threat of severe
weather during that timeframe. Heavy rainfall is also possible
with generally around 2 inches with isolated higher amounts.

The coldest weather of this season behind the cold front is on tap
next week. Tuesday morning could have around freezing temperatures
along and west of the Flint river into southeast Alabama. The area
expands southward towards I-10 for possible freezing temperatures
Wednesday morning. A slow warming trend will begin after
Wednesday.

.AVIATION...
[Through 12Z Friday]

Restrictions due to low cigs/fog this morning range from
IFR/LIFR at ABY-DHN-ECP, MVFR at TLH, and VFR at VLD. Expect
gradual improvement to VFR by 14-17z, with the caveat that
additional, brief restrictions are likely in TSRA at ABY, DHN,
and TLH until 00z. Otherwise, VCTS at ECP and VLD. Another
round of IFR/LIFR cigs and vsbys is expected to develop at
all terminals beginning around 06z. Southwest winds 5-10
knots through the TAF period.

.MARINE...

Generally favorable marine conditions on tap through the first
half of the weekend outside of any local effects from marine
showers and thunderstorms. A strong frontal system is expected
Sunday into Monday with strong west and northwest winds left in
its wake towards midweek next week. Small craft advisories are
likely beginning Sunday.

.FIRE WEATHER...

Red Flag conditions are not expected over the next several days.

.HYDROLOGY...

While rain is expected to remain in the forecast over the next few
days, significant rain amounts are not expected at this time.
Sunday's system is the areas best chance for widespread heavy
rainfall. At this time, around 2" on average is expected, with
localized higher amounts. As long as there's not a drastic change
in these amounts, flooding is not expected to be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   80  65  79  64  74 /  50  10  30  30  40
Panama City   79  66  79  65  75 /  40  20  30  40  40
Dothan        78  62  76  61  69 /  40  20  40  50  30
Albany        79  63  76  61  71 /  50  30  30  50  30
Valdosta      80  64  79  62  72 /  40  10  30  30  40
Cross City    81  62  81  62  75 /  10   0  10  20  30
Apalachicola  78  67  78  65  74 /  30  10  30  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Bunker
NEAR TERM...LF
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...LF
MARINE...Scholl
FIRE WEATHER...LF
HYDROLOGY...Scholl

In the hours before

Special weather statement, Nov 26, 12:50 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1250 PM EST Thu Nov 26 2020

ALZ067-069-GAZ123-142-261830-
Henry AL-Houston AL-Calhoun GA-Early GA-
1250 PM EST Thu Nov 26 2020

...SPECIAL WEATHER STATEMENT...

At 1250 PM EST/1150 AM CST/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 8 miles west of Blakely, moving east
at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Blakely, Arlington, Columbia, Centerville, Damascus, Haleburg,
Parksville, Sigma, Pearce, Rock Hill, Colomokee, Cuba, Turman,
Ferrell Crossroads, Early Co A/p, Old Damascus, Hentown, Kolomoki
Mounds Sp, Hilton and Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3154 8473 3125 8472 3125 8524 3142 8518
      3150 8487 3150 8482 3152 8482
TIME...MOT...LOC 1750Z 269DEG 13KT 3136 8507

72-BUNKER
Special weather statement, Nov 26, 1:06 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1206 PM CST Thu Nov 26 2020

FLZ007>010-108-261900-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
1206 PM CST Thu Nov 26 2020

...SPECIAL WEATHER STATEMENT...

At 1206 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartford to 12 miles northwest of De
Funiak Springs. Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Chipley, Eglin Air Force Base,
Bradford, Union, Liberty, Live Oak, Freeport, Ponce De Leon,
Caryville, Wausau, Esto, Westville, Noma, Black, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3093 8639 3100 8574 3099 8561 3088 8558
      3083 8560 3083 8557 3055 8551 3052 8638
TIME...MOT...LOC 1806Z 257DEG 22KT 3104 8575 3080 8632

72-BUNKER

The radar

The Ft Rucker radar (KEOX), 56 km away, was scanning. The volume nearest the first event began at 18:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Early

When
November 26, 1:19 PM EST
Where
Early County, 3.63 mi SE of Blakely
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.330, -84.890

A tree was blown down along with pea sized hail reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927409.